Alert archive / Maine / Wind Advisories in 2017
Wind Advisory 15, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Dec 12, 2017, 2:49 AM EST for Hancock County, Washington County, Maine. It took effect at Dec 12, 2017, 4:00 PM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2017, 2:49 AM EST (07:49 UTC)
- In effect from
- Dec 12, 2017, 4:00 PM EST
- Expired
- Dec 12, 2017, 7:01 PM EST
- In force
- 3 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
932 WWUS71 KCAR 120749 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 249 AM EST Tue Dec 12 2017 MEZ029-030-121600- /O.NEW.KCAR.WI.Y.0015.171212T2100Z-171213T0400Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 249 AM EST Tue Dec 12 2017 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... The National Weather Service in Caribou has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 11 PM EST this evening. * WINDS...Southeast 20 to 30 mph with gusts to 45 mph. * TIMING...Late this afternoon through this evening. * IMPACTS...Gusty wind will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CB/RLN
4 follow-up statements
558 WWUS71 KCAR 121103 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 603 AM EST Tue Dec 12 2017 MEZ029-030-121915- /O.CON.KCAR.WI.Y.0015.171212T2100Z-171213T0400Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 603 AM EST Tue Dec 12 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... * WINDS...Southeast 20 to 30 mph with gusts to 45 mph. * TIMING...Late this afternoon through this evening. * IMPACTS...Gusty wind will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CB
630 WWUS71 KCAR 121547 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 1047 AM EST Tue Dec 12 2017 MEZ029-030-130000- /O.CON.KCAR.WI.Y.0015.171212T2100Z-171213T0400Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 1047 AM EST Tue Dec 12 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... * WINDS...Southeast 20 to 30 mph with gusts up to 45 mph. * TIMING...Late this afternoon through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Norcross
103 WWUS71 KCAR 122137 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 437 PM EST Tue Dec 12 2017 MEZ029-030-130400- /O.CON.KCAR.WI.Y.0015.000000T0000Z-171213T0400Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 437 PM EST Tue Dec 12 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...Southeast 15 to 25 mph with gusts up to 45 mph. * TIMING...Late this afternoon through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Norcross
487 WWUS71 KCAR 130001 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 701 PM EST Tue Dec 12 2017 MEZ029-030-130115- /O.CAN.KCAR.WI.Y.0015.000000T0000Z-171213T0400Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 701 PM EST Tue Dec 12 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Caribou has cancelled the Wind Advisory. Although it will be breezy to windy tonight, wind gusts 40 mph or higher are no longer expected. $$ VJN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Dec 12, 2:41 AM EST, 8 minutes earlier.
Area forecast discussion, Dec 12, 2:41 AM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
241 AM EST Tue Dec 12 2017
.SYNOPSIS...
Low pressure across the eastern Great Lakes will deepen today
and tonight and track across Maine tonight into Wednesday
morning and will pull away to the north of the region Wednesday
afternoon. High pressure will build to the south of the area
Friday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
Low pressure with multiple centers across the eastern Great
Lakes south to western PA early this morning will track into NY
State today and to near Portland, Maine by 00z this evening.
The low is expected to deepen tonight and track into northern
Maine by Wednesday morning, and then gradually pull away to the
north during the day. Snow will rapidly overspread the area
today, starting first in southwest Piscatquis County by 8 or 9
am, and reaching far northeast Maine and the eastern Saint John
Valley by around noon. A strong onshore flow and ocean
temperatures in the upper 40s will allow the snow to rapidly
change to rain after an hour or two along the immediate coast
with any accumulation an inch or less. In the Greater Bangor
Region, expect a period of snow for several hours with the snow
to change to rain by late afternoon or early evening after a few
inches of snow. The warm surge works rapidly to the north
during the night, and by 09-12z the snow may mix with or change
to rain all the way north to Caribou as there is layer above
freezing between 800-900H. Temperatures at the surface will
likely be below freezing, so there could be a bit of freezing
rain; however, it is unlikely to be a major issue after several
inches of snow. Most of the significant precipitation lifts out
of far northern Maine Wednesday morning with the deformation
zone to generally set up along or just west of western
Maine/Quebec border. Colder air sweeps back into the area from
the southwest during the day. Current thoughts are that the
snowfall totals look very good across the Downeast area, but are
likely a bit high in the north and will trim them back a bit.
Also, will end the last of the warnings by 21Z Wednesday and not
have them extend into Wed night with this update. There will
also be a fairly strong jet along the coast later this afternoon
into this evening with gusts to 45 mph possible, and will issue
a wind advisory for late this afternoon into this evening for
coastal Hancock and coastal Washington Counties.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/...
The model guidance is in good agreement through the short term
period of the forecast. An upper level low will be moving
across northern Maine at the start of the period, an associated
surface low will be centered near the mouth of the St Lawrence.
Wrap around precipitation will extend into northern Maine.
Thursday morning the upper low will regress north over central
Quebec, a weak ridge of higher pressure will build into Maine as
another low move into the north Atlantic along the NJ coast.
This low will track across the Gulf of Maine through the end of
the period bringing a chance for some snowshowers to Downeast
Maine Thursday.
Loaded a blend of the GFS/NAM/ECMWF to smooth out the minor
differences in the models. Loaded NAWAVE4 for seas in the
coastal waters. Loaded windgust by factor tool. For QPF used
GFS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
The extended models are in good general agreement at the start
of the period. An active weather pattern will continue through
the extended period as an upper low over Northern Canada will
spin off troughs and clipper system about 12 to 18 hrs apart
through the period. At this time most appear to only support 1
to around 3 inches of snow.
Loaded a blend to smooth out the differences in the models,
however the solution leans more towards the GFS solution. Used
NAWAVE4 for seas in the coastal waters. Used windgust by factor
tool.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: Conditions will lower to LIFR at Downeast terminals by
late morning, and by early to mid afternoon at the northern
terminals. LIFR will improve to MVFR late tonight at the
Downeast terminals, and during the day Wednesday at the northern
terminals; although IFR and LIFR still possible at times in
snow showers.
SHORT TERM: MVFR conditions across northern Maine with scattered
snowshowers. VFR conditions for Southeastern Maine today. High
pressure builds into the area this afternoon bring clearing
conditions. MVFR condition will remain across northern Maine as
an upper level low over central Quebec bring wrap around
snowshowers to northern Maine. These conditions will continue
unto Friday morning when the upper low begins to move NE toward
the Maritimes and higher pressure builds across the whole state.
Condition will fall to IFR from south to north on Saturday
morning as a low and associated frontal system moves into the
state. IFR condition will remain through the end of the period.
&&
.MARINE...
NEAR TERM: A gale warning is in effect from 3 pm this afternoon until
midnight tonight. Conditons will lower to SCA overnight, but
another period of gales is likely Wednesday.
SHORT TERM: A Gale Warning may be required through much of the
period as a low pressure system moves through the Gulf of Maine
waters.
&&
.CLIMATE...The low yesterday at Caribou of -8F was the first
sub-zero temperature of the season. The average date of the
first sub-zero temperature at Caribou is December 12th.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Warning from 11 AM this morning to 1 PM EST
Wednesday for MEZ002.
Winter Storm Warning from 9 AM this morning to 7 PM EST
Wednesday for MEZ001-003-004-010.
Winter Weather Advisory from 7 AM this morning to 5 AM EST
Wednesday for MEZ005-006-011-031-032.
Winter Weather Advisory from 7 AM this morning to 7 PM EST
this evening for MEZ015>017.
Wind Advisory from 4 PM this afternoon to 11 PM EST this
evening for MEZ029-030.
MARINE...Gale Warning from 3 PM this afternoon to midnight EST tonight
for ANZ050>052.
&&
Near Term...CB
Short Term...Norton
Long Term...Norton
Aviation...CB/Norton
Marine...CB/Norton
Climate...CBHazardous weather outlook, Dec 12, 2:48 AM EST, 1 minute before
Hazardous Weather Outlook National Weather Service Caribou ME 248 AM EST Tue Dec 12 2017 MEZ005-006-011-031-032-130800- Northern Penobscot-Southeast Aroostook-Central Penobscot- Southern Piscataquis-Northern Washington- 248 AM EST Tue Dec 12 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 5 AM EST WEDNESDAY... This Hazardous Weather Outlook is for East Central Maine...Eastern Maine...North Central Maine and Northern Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ015>017-130800- Southern Penobscot-Interior Hancock-Central Washington- 248 AM EST Tue Dec 12 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for Interior DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ001-003-004-010-130800- Northwest Aroostook-Northern Somerset-Northern Piscataquis- Central Piscataquis- 248 AM EST Tue Dec 12 2017 ...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST WEDNESDAY... This Hazardous Weather Outlook is for Far Northern Maine...North Central Maine and West Central Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ002-130800- Northeast Aroostook- 248 AM EST Tue Dec 12 2017 ...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST WEDNESDAY... This Hazardous Weather Outlook is for Far Northern Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-130800- Coastal Hancock-Coastal Washington- 248 AM EST Tue Dec 12 2017 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-130800- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 248 AM EST Tue Dec 12 2017 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gales are possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.